MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Only the device was returned in a large biohazard bag in the opened carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was fully advanced.The nozzle tip has an aneurysm that began just past the wound guard on the posterior right side.The aneurysm widened as it traveled and has torn.The tip material was extremely stretched (but still intact) at the end of the line of damage.Heavy tip stress was also observed.The nozzle was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause cannot be determined for the reported event.The device was returned for evaluation.Nozzle tip damage was observed.The tip posterior has an aneurysm that has enlarged and torn.The tip material was extremely stretched at the end of the line of damage.Heavy stress was also observed.This damage would indicate the lens/plunger were not in an acceptable position for advancement.The ifu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative emailed on behalf of a facility representative about an preloaded device.Per the source email, the physician reported that he, experienced back pressure with his injector and there was significant resistance.After continued advancement, the injector punctured the patient¿s posterior capsule, and the surgeon had to complete an anterior vitrectomy.Additional information requested.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12197457
Report Number1119421-2021-01411
Device Sequence Number19205956
Product Code KYB
UDI-Device Identifier00380652394741
UDI-Public00380652394741
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model NumberAU00T0
Device Lot Number15091041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;